What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 1, 12:19 PM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 1, 12:19 PM CST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
119 PM CDT Thu Aug 1 2019
.UPDATE...
For 18Z Aviation.
&&
.SHORT TERM...
/Updated at 0327 AM CDT Thu Aug 01 2019/
Today and Tonight.
With the cold front still to the north of the forecast area and a
trough across our southern areas, chances remain fairly high for
rain across the area once again today. Look for scattered to even
numerous showers and storms by this afternoon. Best chances will be
a long and south of the I-20 corridor. There will be a lull in the
activity after sunset and then we may see some additional showers
and storms in the southeast after 10 pm. This will be associated
with a surface low that will be across southern GA during the
afternoon. The outflows from this system will slide westward into
the area and should trigger those additional showers and storms, so
stayed with relatively higher chances after this time period. Highs
today will once again be in the upper 80s to mid 90s and lows will be
in the upper 60s in the north to low to mid 70s in the south.
16
.LONG TERM...
/Updated at 0327 AM CDT Thu Aug 01 2019/
Friday through Thursday.
The upper level trough axis and residual boundary remain stretched
across much of Central AL Friday. An amplified ridge is over the
Rockies and a weakening upper level low is expected to be over the
Northern Gulf as we go into the weekend. The presence of the upper
level low, along with the boundary and trough axis, will provide
enough synoptic forcing to support scattered thunderstorms Friday
through Sunday with highest coverage in the afternoons. This
synoptic pattern resembles an omega block, just not quite as
amplified. Regardless, the pattern does not change next week as the
amplified ridge persists. Guidance does suggest that the trough axis
could slowly dip southward (not by much), which would shift our
relatively higher coverage of showers more south and east of I-65.
A few upper level impulses dip through the base of the trough
next week, but timing of the impulses remains uncertain, so I'll
cap PoPs in the 30% range each afternoon Tuesday through Thursday.
Temperatures are expected to be near-normal for this time of year
with highs in the upper 80s to low 90s for most locations.
25/Owen
&&
.AVIATION...
18Z TAF Discussion.
Numerous TSRAs are spread across the mid section of Central
Alabama from SW to NE. There is less coverage in the SE (generally
along and SE of I-85 corridor) at this hour. That should fill in
some over the next hour or two. This convection is diurnally
influenced along with help from boundary interactions. The
activity should begin to taper off some across the mid section
after sunset. MVFR cigs are expected to move into the area from
the east toward sunrise and last through mid morning around
14-16z.
08
&&
.FIRE WEATHER...
Minimum relative humidity values over the next few days will be
generally in the 40s to 50s. scattered showers and thunderstorms
can be expected each afternoon with patchy fog possible in the
mornings for locations that record rain. Significant fire weather
concerns are not expected due to higher relative humidity values.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 68 88 69 88 69 / 40 40 30 50 30
Anniston 69 88 70 87 70 / 50 40 30 50 30
Birmingham 70 90 71 89 72 / 40 30 30 50 30
Tuscaloosa 70 91 72 91 73 / 30 30 30 50 30
Calera 69 89 70 88 71 / 40 40 30 40 30
Auburn 70 87 70 87 70 / 60 40 40 50 30
Montgomery 71 92 72 92 73 / 50 40 40 40 30
Troy 70 90 70 90 71 / 50 40 40 40 30
&&
.BMX WATCHES/WARNINGS/ADVISORIES/...
None.
&&
16/25/08
Hazardous weather outlook, Aug 1, 2:31 AM CST, 12 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
331 AM CDT Thu Aug 1 2019
ALZ011>015-017>050-021145-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
331 AM CDT Thu Aug 1 2019
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Outlook through Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management is not
expected at this time.
In the hours before
Special weather statement, Aug 1, 12:37 PM CST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Birmingham AL
137 PM CDT Thu Aug 1 2019
ALZ021-029-011915-
Randolph AL-Cleburne AL-
137 PM CDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RANDOLPH AND
SOUTHEASTERN CLEBURNE COUNTIES UNTIL 215 PM CDT...
At 137 PM CDT, Doppler radar was tracking a strong thunderstorm near
Morrison Cross Roads, or 11 miles southeast of Heflin. This storm was
nearly stationary.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ranburne, Morrison Cross Roads, Trickem, Graham, Newell and
Micaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3342 8555 3360 8555 3365 8534 3341 8529
TIME...MOT...LOC 1837Z 269DEG 1KT 3351 8547
56
Special weather statement, Aug 1, 12:53 PM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Birmingham AL
153 PM CDT Thu Aug 1 2019
ALZ035-036-011930-
Chilton AL-Coosa AL-
153 PM CDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHILTON AND
SOUTHWESTERN COOSA COUNTIES UNTIL 230 PM CDT...
At 153 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mitchell Lake, or 10 miles northeast of Clanton. This storm was
nearly stationary.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mitchell Lake, Dollar, Gap Of The Mountain, Higgins Ferry Park, Lay
Lake Dam, Lay Lake, Paint Creek and Mitchell Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3302 8652 3294 8636 3275 8645 3288 8665
TIME...MOT...LOC 1853Z 032DEG 3KT 3291 8648
56
Special weather statement, Aug 1, 1:14 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Birmingham AL
214 PM CDT Thu Aug 1 2019
ALZ034-011945-
Bibb AL-
214 PM CDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIBB COUNTY UNTIL
245 PM CDT...
At 214 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ashby, or 8 miles east of Centreville, moving south at 5 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Brierfield Ironworks Park, Talladega National Forest, Ashby,
Randolph, Trio and Six Mile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3305 8706 3308 8694 3306 8693 3306 8690
3305 8690 3305 8688 3288 8688 3284 8704
TIME...MOT...LOC 1914Z 340DEG 6KT 3300 8698
56Special weather statement, Aug 1, 1:56 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Birmingham AL
256 PM CDT Thu Aug 1 2019
ALZ024-012030-
Jefferson AL-
256 PM CDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON COUNTY
UNTIL 330 PM CDT...
At 256 PM CDT, Doppler radar was tracking a strong thunderstorm near
Concord, or near Hueytown. This storm was nearly stationary.
Pea size hail and wind gusts around 40 mph will be possible with
this storm.
Locations impacted include...
Western Birmingham, Bessemer, Hueytown, Fairfield, Pleasant Grove,
Midfield, Brighton, Lipscomb, Sylvan Springs, Mulga, Maytown, North
Johns, Splash Adventure, Edgewater, McDonald Chapel, Concord, Ensley,
Minor, Dolomite and Weller.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3355 8689 3348 8687 3340 8694 3331 8716
3332 8716 3332 8718 3334 8718 3334 8720
3336 8720 3336 8721 3337 8723 3339 8723
3340 8725 3345 8721 3354 8703
TIME...MOT...LOC 1956Z 075DEG 1KT 3344 8707
89^GSatterwhiteSpecial weather statement, Aug 1, 1:58 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Birmingham AL
258 PM CDT Thu Aug 1 2019
ALZ014-012030-
Winston AL-
258 PM CDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WINSTON COUNTY UNTIL
330 PM CDT...
At 258 PM CDT, Doppler radar was tracking a strong thunderstorm over
Addison, or 7 miles north of Arley. This storm was nearly stationary.
Pea size hail and wind gusts around 40 mph will be possible with
this storm.
Locations impacted include...
Addison, Sardis, Helicon, Nesmith, Inmanfield, Smith Lake, Houston,
Addison Town Hall, Addison Municipal Airport and Bull Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3419 8711 3411 8711 3412 8732 3424 8731
3426 8712
TIME...MOT...LOC 1958Z 074DEG 1KT 3419 8722
89^GSatterwhiteSpecial weather statement, Aug 1, 2:07 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Birmingham AL
307 PM CDT Thu Aug 1 2019
ALZ023-012030-
Tuscaloosa AL-
307 PM CDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TUSCALOOSA COUNTY
UNTIL 330 PM CDT...
At 307 PM CDT, Doppler radar was tracking a strong thunderstorm over
Abernant, or 16 miles east of Holt. This storm was nearly stationary.
Pea size hail and wind gusts around 40 mph will be possible with
this storm.
Locations impacted include...
Lake View, Brookwood, Vance, Abernant and East Brookwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3340 8726 3340 8723 3337 8723 3336 8720
3334 8720 3334 8718 3332 8718 3332 8716
3331 8716 3331 8713 3326 8711 3320 8724
3324 8734 3333 8736
TIME...MOT...LOC 2007Z 074DEG 1KT 3331 8723
89^GSatterwhite